MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP

TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP
Catalog Number MWM054
Medical Device Problem Codes Break (1069); Crack (1135); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that during a primary surgery, the impactor tip broke or cracked in half while impacting the sphere implant using the sphere impactor tip.No debris was reported, as the device broke into two pieces, which were removed from the field.The surgery was successfully completed using a different impactor tip.The reporter stated that they tapped the screwdriver to engage screw of sphere and that also helped/worked.The complaint device was not available for evaluation by the manufacturer, as it was reported to be lost.It was approximated that the device has been in service for 2-3 years, and has been used and reprocessed over 100 times.The device was inspected prior to being sent to the customer.
 
Additional Manufacturer Narrative
Correction to d4(gtin), d9(product available to stryker), g1(reporting contact) ,h3 (device evaluated by mfg), and h6(method code).The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: a visual inspection of the returned device reveals a brittle fracture that runs across the entire diameter of the instrument, splitting in into two separate pieces.Since there is clear damage to the instrument a functional inspection was not deemed necessary nor possible as it clearly non-functioning.Due to there being clear visible damage to the instrument, a dimensional inspection was not considered necessary nor possible and has damaged measurable features.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Based on investigation the root cause was attributed to combination of design and normal usage related issue.The failure was caused by its intended use.As a device that is manufactured of plastic and incurs numerous impaction events, cleaning and sterilization cycles breakage as noted in this complaint can be expected.A design improvement is in progress to prevent the recurrence of the alleged failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided the complaint report will be updated.
 
Event or Problem Description

Brand Name
PERFORM HUMERAL HEAD IMPACTOR TIP
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21247654
Report Number0001649390-2025-00049
Device Sequence Number3664693
Product Code HWA
UDI-Device Identifier00846832082964
UDI-Public(01)00846832082964(10)CV0122146
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM054
Device Lot NumberCV0122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown